The Dunford-Pettis property for symmetric spaces
A complete description of symmetric spaces on a separable measure space with the Dunford-Pettis property is given. It is shown that ℓ1 c0 and ℓ∞ are the only symmetric sequence spaces with the Dunford-Pettis property, and that in the class of symmetric spaces on (0, α), 0 < α ≤ ∞, the only spaces with the Dunford-Pettis property are L1, L∞, L1 ∩ L∞, L1 + L∞, (L∞)° and (L1 + L∞)°, where X° denotes the norm closure of L1 ∩ L∞ in X. It is also proved that all Banach dual spaces of L1 ∩ L∞ and L1 + L∞ have the Dunford-Pettis property. New examples of Banach spaces showing that the Dunford-Pettis property is not a three-space property are also presented. As applications we obtain that the spaces (L1 + L∞)° and (L∞)° have a unique symmetric structure, and we get a characterization of the Dunford-Pettis property of some Köthe-Bochner spaces.
Canadian Journal of Mathematics
Kamińska, A., & Mastyło, M. (2000). The Dunford-Pettis property for symmetric spaces. Canadian Journal of Mathematics, 52 (4), 789-803. https://doi.org/10.4153/CJM-2000-033-9